MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO2 HF CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 5F; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SOLO2 HF CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 5F; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of reaz1272 showed no other similar product complaint(s) from this lot number.Device not yet returned for evaluation.
 
Event or Problem Description
It was reported that after insertion it was noticed that there was a fracture at the end of the white lumen.The lumen was stated to be unusable as fluid was leaking from fracture.The patient was critically ill with limited iv access.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a broken solo connector is confirmed, and the cause is determined to be likely manufacturing related.The device returned was one triple lumen powerpicc solo.Visual observation found blood residue at the distal end and what may be adhesive on the extension legs, potentially from an adhesive dressing.There appeared to be a missing piece of material on the proximal end of the white connector, and a crack appeared to extend from near this point distally down the white portion of the connector.Visual observation found blood residue at the distal end and what may be adhesive on the extension legs, potentially from an adhesive dressing.There appeared to be a missing piece of material on the proximal end of the white connector, and a crack appeared to extend from near this point distally down the white portion of the connector.This damage appears to due to brittle failure.Functional testing found a leak in the white connector during infusion, but not in the gray or red connectors.No other leaks were found.Microscopic evaluation found the chip and crack to be separate, but close, and the chip was concave.The crack was actually formed from two cracks very near to each other.The distal end of the catheter appeared very smooth, with sharp edges, indicating a probable intentional trim.The appearance of the catheter fracture indicates a probable material and/or molding issue, a manufacturing-related root cause.The device will therefore be forwarded to the manufacturing facility for further evaluation.An rap has been initiated for this type of failure, and it is known that the lot was created before the creation of any related capa.(b)(4) evaluation the complaint for ¿valve cracked¿ is confirmed according the evaluation the sample received which showed a microscopic evaluation showed an break in the molding valve , maybe those are caused by the incorrect molding process, leading to valve breakage., maybe these are caused by the incorrect molding process, leading to valve breakage.This condition cause leak in the device.Therefore the cause for this complaint is manufacturing related.An event was opened for the tracking of this issue.A lot history review (lhr) of reaz1272 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SOLO2 HF CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 5F
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6726301
Report Number3006260740-2017-01093
Device Sequence Number19037914
Product Code LJS
UDI-Device Identifier00801741035913
UDI-Public(01)00801741035913
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model NumberN/A
Device Catalogue Number9395118Q
Device Lot NumberREAZ1272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/20/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1